MAUDE Adverse Event Report: ST PAUL BCI CAPNOCHECK II CAPNOGRAPH SYSTEM; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE

ST PAUL BCI CAPNOCHECK II CAPNOGRAPH SYSTEM; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Model Number 8401
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product sample was received to perform an investigation.A visual inspection of the capnograph system found no physical damage.Functional testing was performed using alarm setting, flow rate and c02 testing.During testing, the alarm issue was duplicated; however, co2 functions were found to be operating as intended.The monitor alarmed based on the highest alarm limit set by the user which just needed to be increased per instructions in the operation manual to resolve the issue.A device history record (dhr) review was not performed because the results of the complaint investigation did not indicate a problem with the initial manufacture or prior repair of the device.This was the first repair for the device per repair records.The problem source was determined to be user interface.The alarm limit setting was adjusted.In addition, the flow rate was found to be higher than specification and the resistor was replaced to resolve the problem.Operator of device is unknown.This remediation mdr was generated under protocol (b)(4) as a result of warning letter cms# 617147.
 
Event or Problem Description
It was reported that the device alarmed at 76 mmhg (millimeters of mercury).No patient injury was reported.

Brand Name
BCI CAPNOCHECK II CAPNOGRAPH SYSTEM
Common Device Name
ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15402549
Report Number3012307300-2022-18709
Device Sequence Number5006953
Product Code CCK
UDI-Device Identifier10610586036781
UDI-Public10610586036781
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K991086
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8401
Device Catalogue Number8401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Initial Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown